Alert archive / Indiana / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 67, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 25, 2002, 5:21 PM EST for Wayne County, Indiana; Preble County, Ohio. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 25, 2002, 5:21 PM EST (22:21 UTC)
- Expired
- May 25, 2002, 6:00 PM EST
- In force
- 39 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Wayne County, IN, Preble County, OH
The radar
The Cincinnati radar (KILN), 96 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 25, 5:25 PM EST | Thunderstorm Wind 50 E | Richmond, IN | Several large limbs were downed at the Richmond Mall. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 25, 1:45 PM EST | Severe Thunderstorm Watch | SPC | 5 hr |
| May 25, 4:30 PM EST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.4 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 677 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 252221 SVRILN INC177-OHC135-252300- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 520 PM EST SAT MAY 25 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WAYNE COUNTY IN EAST CENTRAL INDIANA... PREBLE COUNTY IN WEST CENTRAL OHIO... * UNTIL 600 PM EST(700 PM EDT)... * AT 520 PM EST(620 PM EDT)...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF FOUNTAIN CITY TO 4 MILES SOUTH OF CENTERVILLE....OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF CENTERVILLE TO 4 MILES SOUTH OF CENTERVILLE...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CENTERVILLE... FOUNTAIN CITY... RICHMOND... LEWISBURG... NEW PARIS... WIND GUSTS UP TO 70 MPH AND HAIL TO THE SIZE OF DIMES ARE EXPECTED IN THE WARNED AREA.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 4:35 PM EST, 46 minutes earlier.
Area forecast discussion, May 25, 4:35 PM EST, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE WILMINGTON OH 535 PM EDT SAT MAY 25 2002 LINE OF THUNDERSTORMS LOOKS PRETTY SOLID...SO WILL UP POPS TO 100. REST OF FORECAST LOOKING GOOD. ILN...NONE. SITES
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 5:10 PM EST | Severe Thunderstorm Warning | ILN | Darke, Shelby | 50 min |
| May 25, 6:33 PM EST | Severe Thunderstorm Warning | ILN | Butler | 27 min |
| May 25, 6:59 PM EST | Severe Thunderstorm Warning | ILN | Butler, Hamilton, Warren | 31 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2002Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.